Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 211, NWS St. Louis, MO

September 18, 2025Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 18, 2025, 4:25 PM CDT for Jefferson County, Saint Louis County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2025, 4:25 PM CDT (21:25 UTC)
Expired
Sep 18, 2025, 5:00 PM CDT
In force
35 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 25 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WUUS53 KLSX 182125
SVRLSX
MOC099-189-182200-
/O.NEW.KLSX.SV.W.0211.250918T2125Z-250918T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
425 PM CDT Thu Sep 18 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northwestern Jefferson County in east central Missouri...
  Southwestern Saint Louis County in east central Missouri...

* Until 500 PM CDT.

* At 425 PM CDT, a severe thunderstorm was located over Byrnes Mill, 
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Byrnes Mill, High Ridge, House Springs and Pacific around 430 PM 
  CDT.
  Eureka around 435 PM CDT.

Other locations impacted by the severe thunderstorm include 
Scotsdale and Parkdale.

This includes the following State Parks...
	Route 66 State Park.

This includes Interstate 44 in Missouri between exits 261 and 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3848 9072 3858 9066 3850 9044 3837 9057
      3844 9074 3845 9074
TIME...MOT...LOC 2125Z 210DEG 11KT 3847 9061

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19
1 follow-up statement
584 
WWUS53 KLSX 182155
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
455 PM CDT Thu Sep 18 2025

MOC099-189-182205-
/O.EXP.KLSX.SV.W.0211.000000T0000Z-250918T2200Z/
Jefferson MO-Saint Louis MO-
455 PM CDT Thu Sep 18 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 5 PM CDT FOR 
NORTHWESTERN JEFFERSON AND SOUTHWESTERN SAINT LOUIS COUNTIES...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire. However, gusty 
winds are still possible with this thunderstorm.

&&

LAT...LON 3848 9072 3858 9066 3850 9044 3837 9057
      3844 9074 3845 9074
TIME...MOT...LOC 2125Z 210DEG 11KT 3847 9061

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:31 PM CDT, 1 hour 54 minutes earlier. Its key messages:

  • Thunderstorms are likely (60-70%) early tonight across central/northeast Missouri. A few of these storms may be strong to severe between 6-10 PM in central Missouri. Damaging winds is the main threat.
  • Multiple subsequent rounds of showers and thunderstorms are possible this weekend through mid next week, with the best chances (50-70%) across the area Sunday/Sunday night.
Area forecast discussion, Sep 18, 2:31 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
231 PM CDT Thu Sep 18 2025

.KEY MESSAGES...

- Thunderstorms are likely (60-70%) early tonight across
  central/northeast Missouri. A few of these storms may be strong
  to severe between 6-10 PM in central Missouri. Damaging winds
  is the main threat.

- Multiple subsequent rounds of showers and thunderstorms are
  possible this weekend through mid next week, with the best
  chances (50-70%) across the area Sunday/Sunday night.

&&

.SHORT TERM...  (Through Late Friday Night)
Issued at 228 PM CDT Thu Sep 18 2025

Showers and thunderstorms have just initiated across far eastern
Kansas and southwest Missouri in response to a midlevel
disturbance ejecting out of the south-central Plains. These
storms should increase in coverage as they move northeast into
parts of central Missouri by early/mid evening. A few of these
storms may be strong to severe in central Missouri between 6-10 PM
with damaging winds the main concern. There will be steep low-
level lapse rates and high DCAPE values, so the strongest cores
may be able to produce some microbursts as they collapse. By
late evening, there likely will be some type of composite outflow
that moves out ahead of the thunderstorms to the north and east.
This should occur due to a lack of balance between the cold pool
and the low-level shear. Storms behind the composite outflow
should then weaken with time. This internal factor combined with
weakening instability and the midlevel disturbance moving off into
the Upper Midwest late tonight mean more in the way of isolated
to widely scattered showers as activity moves toward the
Mississippi River.

Showers and thunderstorms are most likely (60-70%) across parts of
central/northeast Missouri through about midnight. These areas
should see at least some beneficial rainfall, with most locations
seeing over a quarter inch. Those directly impacted by thunderstorms
will see more, with some spots as high as 1.0-1.5" possible as
supported by the 12Z HREF LPMM.

Isolated showers remain possible early Friday morning across eastern
Missouri and western Illinois. This activity should completely
diminish by mid/late morning as the low-level jet fades. As diurnal
instability climbs, additional showers and thunderstorms should
redevelop by afternoon. They should develop along a southwest-
northeast axis, likely along a surface trough or remnant boundary
from the antecedent convection. This boundary is likely to be near
or just southeast of I-44/I-55 in Missouri and Illinois
respectively. Showers and storms should then drift east/northeast
and weaken/exit the area by late Friday evening.

Highs on Friday are expected to be on average about 5-10 degrees
cooler than this afternoon due in large part cloud cover, though 850-
hPa temperatures do cool about 4C as well. Readings are forecast to
reach into the 80s for most, with temperatures increasing as you
head further east.

Gosselin

&&

.LONG TERM...  (Saturday through Next Thursday)
Issued at 228 PM CDT Thu Sep 18 2025

(Saturday - Sunday Night)

There remains quite a bit of ambiguity with respect to convective
trends this weekend. The key remains trying to time individual
disturbances within the quasi-zonal flow aloft. That is very
difficult, even within 72 hours. Multiple rounds of showers and
thunderstorms remain possible this weekend. Ensemble guidance is
hitting the Sunday afternoon/evening time frame hardest with respect
to the probabilities for measurable precipitation (60-70% on the
LREF). Saturday morning conversely is the most likely time to be
completely dry, with only 10-20% of members showing measurable
rainfall. The likelihood that Saturday morning is dry makes a lot of
sense with rising mid/upper level heights behind Friday's
disturbance. I am a bit more leery on the high PoPs Sunday
afternoon/evening, in large part due to timing/track differences
with another midlevel disturbance, but also the possibility of
overnight convection late Saturday night into Sunday morning. There
is a signal from deterministic guidance of fairly widespread
convection during this time period, but vary widely with the
location. This round of convection will have at least some
ramifications on Sunday as well.

(Monday - Next Thursday)

Models show a midlevel shortwave trough digging into the northern
Rockies on Monday and becoming cutoff from the mean flow. The
overall signal for a cutoff mid/upper level low forming early next
week remains high. The most recent cluster analysis of the 500-hPa
height pattern now shows a cutoff low explicitly in 3 of the 4
clusters (~80% of LREF members). The big question remains where and
there is still a lot of spread. One cluster cuts it off more in the
Rocky Mountains while the other two are in the middle of the US. A
position to the west/southwest of the area would have the potential
to produce quite a bit of widespread beneficial rainfall as deep
Gulf moisture would brought north and remain potentially over the
area for several days. Mean total rainfall from the grand ensemble
is 1.25-1.75" of rain, but the 90th percentile jumps to 2.50-3.00".
Given the ongoing dryness/drought any widespread rain should be very
beneficial and there is the possibility that this occurs early/mid
next week. The caution is that these cutoff lows are notoriously
difficult to predict, in terms of where they first cutoff, but also
how they evolve with time as internal dynamics (Fujiwhara effect)
play an outsized role. There definitely is still a chance that
either the midlevel low does not cut off and is more progressive, or
cuts off to our east. Either of those two scenarios would not
produce that much rain. The 10th percentile of the LREF shows this
lower end rainfall potential well, showing only about 0.25-0.50" of
total rain through next Thursday.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1222 PM CDT Thu Sep 18 2025

Showers and thunderstorms are expected to develop by late
afternoon and move into central Missouri by early evening. Brief
downpours and gusty winds are the main threats to KCOU/KJEF
through about 0300 UTC Friday. The storms should weaken as they
move northeast toward KUIN. There is enough uncertainty for the
metro terminals to leave them completely dry for now, but there
could be some shower activity around overnight tonight into early
Friday morning. Winds are expected to be mainly light/variable,
outside of any influences from thunderstorms.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Sep 18, 2:33 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
233 PM CDT Thu Sep 18 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191945-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
233 PM CDT Thu Sep 18 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Showers and thunderstorms are expected across parts of the area
tonight. A few of these storms may be strong to severe in central
Missouri between 6 and 10 PM. Damaging wind gusts are the main
threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms across the area each day Friday
through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Gosselin

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.